MY CD4 WENT UP WITHOUT HAVING MEDS
Aug 11, 2012
Hello, I'm 24 Years old, gay, Diagnosed on Feb 2012, first labs where CD4 540, VL 9000. My boyfriend is also infected, we discovered it at the same time, we weren't having safe sex but now we do it all the time. He's taking medications since march but I don't. The thing is that 6 months latter mi CD4 increased to 990 and VL to 12000.
Is it normal that my CD4 were from 540 to 990 in six months without any treatment?
taking vitamins and supplements can be the reason of that increase?
Can I start Treatment with this results?
Is it possible that it's a mistake?. We both got our blood tests the same day and in the same place, he went from CD4 280 and VL 56K to CD4 450 and VL 281 (kind of normal being on treatment) so, I don't think is possible that there's a mistake.
should I repeat the labs?
thanks for your time... I really appreciate it.
Response from Dr. Holodniy
First, you can't compare your results to your friends, as there are many reasons why you would both have different numbers. The differences in your two viral load levels are not significant and within assay variation. Finally, your CD4 counts are are different, but both within the normal range. The CD4 count can vary for a number of reasons including time of day, after immunizations, stress, with other ongoing medical conditions, different labs, among other reasons. Another number to watch is the CD4 percent which is a more stable number over time. It is unlikely that the vitamins resulted in this change. Many experts would suggest starting HIV treatment with your numbers.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Signs Of Hepatitis In Mouth
- Can A Cbc Tell If There Is Hiv On A Person Who Has Not Been Tested For Hiv?
- Hep C Risk Started Period While Having Sex
- Does Aspirin Help Peripheral Neuropathy?
- How Can A Woman Be Hiv Positive And Her Husband Hiv Negative?
- Difference Between Hiv Positive And Hiv Negative
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.